Top
10
Doctor insights on: What Causes Puffy Eyes Associated With Hypothyroidism

Share
1

1
Are puffy eyes associated with hypothyroidism?

Are puffy eyes associated with hypothyroidism?

Among other: Things. Puffy eyes could result from either hypo or hyperthyoridism. Reducing salt intake may help. Other isuses may be lack of sleep, aging, hormonal changes etc. ...Read more

See 1 more doctor answer
Dr. Su Fairchild
1,212 doctors shared insights

Hypothyroidism (Definition)

The thyroid gland is an endocrine organ located in the front part of the neck. Its role is to make thyroid hormones, which control the way cells use energy. Hyperthyroidism results when the thyroid gland is overactive and too much thyroid hormone is produced, which speeds up metabolism. This results in weight loss, a quick heartbeat, sweating, nervousness, ...Read more


2

2
How do I prevent my puffy eyes in morning.I think they have watering them.I thunk my underactive thyroid has caused it.Already on 100 mg of my. Meds.P?

How do I prevent my puffy eyes in morning.I think they have watering them.I thunk my underactive thyroid has caused it.Already on 100 mg of my. Meds.P?

Hypothyroid: Puffy or swollen eyes can be caused by fluid retention, stress, allergies, hormone changes, and hypothyroidism- see your doctor. Other times we get puffy eyes after sleeping. This can be caused by too much sodium in the diet, which causes water retention. Puffy eyes can also be caused by lack of sleep or excessive alcohol intake. http://www.eyehealthweb.com/puffy-eyes/ ...Read more

See 1 more doctor answer
3

3
Can thyroid medication for hypothyroid (levoxyl) cause eyes to swell or hurt?

Can thyroid medication for hypothyroid (levoxyl) cause eyes to swell or hurt?

Usually not: Usually not, unless the medication caused the eye to be more dry. More likely it is dry due to the environment or the thyroid condition it's self. It is possible you are developing graves ophthalmopathy (a condition associated with thyroid problems). ...Read more

8

8
Throbbing in head when eyes/head moves left to right & vice versa, happening more often x1mo. ; 39yo obese f, history htn hypothyroid, depression, on meds.?

Headaches: Headaches are common even in totally healthy individuals, but when you are on medications and have thyroid dysfunction as well, youlikely have more reasons to be developing headaches. With eye/head movement triggering and other medical probs, it is necessary to get an evaluation. Take care. ...Read more

See 1 more doctor answer
10

10
Eye checkup Dr said eyes dry. Asked about Thyroid. My mother hypo. My GM was goiters. Is it Hypothyroidism or Hyperthyroidism that would give dry eyes?

Eye checkup Dr said eyes dry. Asked about Thyroid. My mother hypo. My GM was goiters. Is it Hypothyroidism or Hyperthyroidism that would give dry eyes?

Both: Both conditions can have dry eyes as a symptom, as can numerous other conditions such as aging, environmental exposures (wind, dust, excessive sunlight), medications like antihistamines, decongestants, sleep aides, antidepressants, diuretics, etc. ...Read more

Dr. Tiffanie Noonan
148 doctors shared insights

Swollen Eyes (Definition)

Swollen eyes are a common symptom of allergies, infections, inflammation, or irritation ...Read more